Alert archive / Missouri / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 214, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at Jul 4, 2001, 2:37 AM CDT for Clay County, Missouri. It was in force for 53 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Jul 4, 2001, 2:37 AM CDT (07:37 UTC)
- Expired
- Jul 4, 2001, 3:30 AM CDT
- In force
- 53 min
- Issued by
- NWS Kansas City, MO
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Clay County, MO
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 4, 2:40 AM CDT | Hail 0.88 | Kearney, MO |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 7.6 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1456 J/kg
- Mixed-layer CIN
- -99 J/kg
- Mixed-layer LCL
- 2095 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 92 m²/s²
- 0-3 km storm-relative helicity
- 211 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 8.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KEAX 040738 SVRMCI MOC047-040830- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 237 AM CDT WED JUL 4 2001 THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CLAY COUNTY IN WEST CENTRAL MISSOURI * UNTIL 330 AM CDT * AT 237 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER KEARNEY...OR ABOUT 19 MILES NORTHEAST OF KANSAS CITY...MOVING SOUTHEAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... MOSBY AT 245 AM CDT EXCELSIOR SPRINGS AT 250 AM CDT AT 233 AM...QUARTER SIZED HAIL WAS REPORTED IN KEARNEY. THIS SEVERE THUNDERSTORM WILL LIKELY PRODUCE QUARTER SIZE HAIL...AND WINDS IN EXCESS OF 60 MPH. FOR YOUR SAFETY...MOVE INDOORS AND STAY AWAY FROM WINDOWS. REMEMBER...LIGHTNING IS A THREAT FROM ALL THUNDERSTORMS. HEAVY RAINS CAN CAUSE LOCALIZED FLOODING OF LOW LYING AREAS. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN...AND DEADLY LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 3944 9458 3915 9458 3926 9423 3944 9424 $$ 18
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 2:30 AM CDT, 7 minutes earlier.
Area forecast discussion, Jul 4, 2:30 AM CDT, 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 230 AM CDT WED JUL 4 2001 MCS/ISOLD SVR AFFECTING SRN HLF CWA MAIN SHORT TERM CONCERN. ASSOCD OUTFLOW BNDRY HAS MOVED THRU ALL BUT SW CRNR CWA. HWVR BAND OF ELEVATED CNVTN CONTS FM SW OF STJ THRU BOONVILLE AS WAA FEEDS ACTVTY. CNVTN SHUD CONT TO SHIFT SLOLY SWD THIS MRNG. CPL OF SHRTWVS IN NWLY FLOW ALOFT ALSO AIDING MO CNVTN. FIRST FEATURE IS MOVG THRU WRN MO WITH ANOTHER VORT MAX NOTED IN WV IMAGERY MOVG INTO CNTRL NEB. THIS LATTER FEATURE COULD RESTART/ENHNC CNVTN LTR THIS MRNG/ERY AFTN ACRS SRN CWA. TO THE N MODELS HV BN TOO FAST MOVG WK FNTL BNDRY FM CNTRL IA THRU SE NEB AND CNTRL KS. IA PTN OF BNDRY HAS NO PUSH ON IT. WITH NO CNVGNC EXPCD ALG THIS PTN OF BNDRY WILL DROP MENTION OF PCPN ACRS NRN MO. LTL IF ANY CHG IN AMS TDY SO WILL NOT STRAY FM GUID MAX TEMPS. MORE STBL AIR PROGD INTO CWA TNGT AS BNDRY LYR WINDS TURN TO THE N. BEST DRYING/COOLER AIR WILL BE FELT MAINLY IN NE MO WITH ONLY SLGTLY LWR MINS IN THE W. WINDS WILL CONT TO VEER OVERNIGHT AS WK HI PRES SLIDES BY AND BGNS TO ALLOW DEEPER LLVL MSTR TO RETURN E ACRS ERN KS. WILL HOLD OFF ADDING LOW POPS TO WRN MO FOR TNGT AS BEST WAA/LIFT SHUD RMN W OF CWA. HWVR WILL INSERT CHC POPS FOR THU IN THE W AND ENTIRE CWA THU NGT AS APRNT WRMFNT MOVS NE THRU CWA. FRI SHUD SEE A RETURN TO HOT AND MUGGY WX AS WRM/CAPPING H7 TEMPS BUILD E THRU ERN KS/MO. .EAX... KS...NONE. MO...NONE. JULY
In the hours before
Local storm report, Jul 3, 11:28 PM CDT, 3 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1128 PM CDT TUE JUL 03 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1126 PM 3 E MAYSVILLE MO .75 INCH HAIL
07/03/01 DE KALB REPORTED BY LAW
ENFORCEMENT OFFICIAL.Local storm report, Jul 3, 11:46 PM CDT, 2 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1146 PM CDT TUE JUL 03 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1143 PM SAVANNAH MO 1 INCH HAIL
07/03/01 ANDREW REPORTED BY HAM RADIO
OPERATOR KC0RNP.
1146 PM SAVANNAH MO .75 INCH HAIL
07/03/01 ANDREW REPORTED BY HAM RADIO
OPERATOR KC0RNP.Local storm report, Jul 3, 11:49 PM CDT, 2 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1149 PM CDT TUE JUL 03 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1149 PM AMAZONIA MO .75 INCH HAIL
07/03/01 ANDREW REPORTED BY HAM RADIO
OPERATOR.Local storm report, Jul 3, 11:53 PM CDT, 2 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1153 PM CDT TUE JUL 03 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1145 PM SAVANNAH MO .75 INCH HAIL
07/03/01 ANDREW REPORTED BY PUBLIC,
RELAYED BY TV
METEOROLOGiIST.Local storm report, Jul 3, 11:58 PM CDT, 2 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1158 PM CDT TUE JUL 03 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTEY LOCATION....
1156 PM AMAZONIA MO 1 INCH HAIL
07/03/01 ANDREW REPORTED BY HAM RADIO
OPERATOR.Special weather statement, Jul 4, 1:00 AM CDT, 1 hour 37 minutes before
040600- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 100 AM CDT WED JUL 4 2001 SEVERE THUNDERSTORM WATCH #502 HAS EXPIRED FOR PORTIONS OF NORTH CENTRAL MISSOURI. THE ATMOSPHERE HAS STABILIZED WITH RAIN REPEATEDLY MOVING OVER NORTH CENTRAL MISSOURI. STORMS ARE EXPECTED TO CONTINUE WELL INTO THE EARLY MORNING HOURS...BUT THE STORMS OVER THE WATCH AREA HAVE WEAKENED AND ARE NOT EXPECTED TO BECOME SEVERE. COUNTIES THAT WERE INCLUDED IN SEVERE THUNDERSTORMS WATCH #502... CALDWELL...RAY...CARROLL...CHARITON...RANDOLPH...LAFAYETTE... SALINE...HOWARD...JOHNSON...PETTIS...AND COOPER. KOCH
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 7:14 PM CDT | Severe Thunderstorm Warning | EAX | Grundy, Harrison, Mercer | 61 min |
| Jul 3, 8:15 PM CDT | Severe Thunderstorm Warning | EAX | Grundy, Harrison, Mercer | 45 min |
| Jul 3, 8:25 PM CDT | Severe Thunderstorm Warning | EAX | Worth | 65 min |
| Jul 3, 8:28 PM CDT | Severe Thunderstorm Warning | EAX | Gentry | 62 min |
| Jul 3, 8:36 PM CDT | Severe Thunderstorm Warning | EAX | Livingston | 54 min |
| Jul 3, 8:43 PM CDT | Severe Thunderstorm Warning | EAX | Daviess, Harrison | 62 min |
| Jul 3, 8:50 PM CDT | Severe Thunderstorm Warning | EAX | Nodaway | 40 min |
| Jul 3, 9:29 PM CDT | Severe Thunderstorm Warning | EAX | Livingston | 46 min |
| Jul 3, 9:43 PM CDT | Severe Thunderstorm Warning | EAX | Daviess | 62 min |
| Jul 3, 9:58 PM CDT | Severe Thunderstorm Warning | EAX | Gentry, Nodaway | 47 min |
| Jul 3, 10:19 PM CDT | Severe Thunderstorm Warning | EAX | Andrew | 56 min |
| Jul 3, 11:44 PM CDT | Severe Thunderstorm Warning | EAX | Andrew | 61 min |
| Jul 4, 1:34 AM CDT | Severe Thunderstorm Warning | EAX | Buchanan | 56 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.